Vol 18, No 2 (2011)
Case Reports
Published online: 2011-03-10

open access

Page views 615
Article views/downloads 1026
Get Citation

Connect on Social Media

Connect on Social Media

Expressive aphasia in a patient with recent dual-chamber cardioverter-defibrillator implantation: A preventable complication

Sachin S. Parikh, Darren Traub, Duncan Wormer, David T. Huang
Cardiol J 2011;18(2):197-199.

Abstract

Transvenous pacemaker and/or defibrillator lead placement into the left heart chambers is rarely done. Approximately a third of such cases reported in the literature presented with signs of thromboembolism, mostly neurological deficits. We describe a patient who presented with a cerebrovascular accident three months after inadvertent and unrecognized lead placement into the left atrium and ventricle through a sinus venosus atrial septal defect. Implant techniques to avoid this complication are discussed. (Cardiol J 2011; 18, 2: 197-199)

Article available in PDF format

View PDF Download PDF file